NursGuru

    Exam Review

    1. Ampicillin 500 mg IM daily is ordered for your patient. After reconstitution with 5 ml of sterile water, the vial of Ampicillin contains a total of 500 mg/ml. How many milliliters will your patient receive per day?
      Correct Answer:1 mL
    2. A nurse is admitting a client who has hepatitis Which of the following precautions should the nurse implement?
      A)
      Droplet.
      B)
      Airborne.
      C)
      Contact.
      D)
      Standard.
    3. Cefazolin sodium 250 mg IV every 8 hours is ordered for your patient. You are to reconstitute with 2.5 ml sterile normal saline. After reconstitution the vial contains 225 mg/ml. How many ml will you administer per dose?
      Correct Answer:1.1 mL
    4. The physician orders Synthroid 100 mcg po daily for a patient with hypothyroidism. The medication is supplied in 0.1-mg tablets. How many tablets will the nurse administer?
      Correct Answer:1 tablet

    Exam Review

    1. The physician orders erythromycin 1 g in 100 mL of D5W to infuse in 30 minutes. Calculate the flow rate in milliliters per hour using an IV pump.
      Correct Answer:200 mL
    2. One of the early signs of the effect of hypoxemia on the nervous system is:
      A)
      Cyanosis.
      B)
      Tachypnea.
      C)
      Restlessness.
      D)
      Tachycardia.
    3. A nurse is caring for a patient with cirrhosis secondary to heavy alcohol use. The nurse's most recent assessment reveals subtle changes in the patient's cognition and behavior. What is the nurse's most appropriate response?
      A)
      Ensure that the patient's sodium intake does not exceed recommended levels.
      B)
      Implement interventions aimed at ensuring a calm and therapeutic care environment.
      C)
      Inform the primary care provider that the patient should be assessed for alcoholic hepatitis.
      D)
      Report this finding to the primary care provider due to the possibility of hepatic encephalopathy.
    4. Victim of a disaster, a client is prescribed ciprofloxacin. The nurse knows this medication is part of the treatment regimen for bioterrorism disaster involving which of the following?
      A)
      Sarin gas.
      B)
      Ebola virus.
      C)
      Anthrax.
      D)
      Smallpox.

    Exam Review

    1. A patient who suffered a spinal cord injury is experiencing an exaggerated autonomic response. What aspect of the patient's current health status is most likely to have precipitated this event?
      A)
      The patient's analgesia regimen was recently changed.
      B)
      The patient was not repositioned during the night shift.
      C)
      The patient received a blood transfusion.
      D)
      The patient's urinary catheter became occluded.
    2. Organ perfusion depends on mean arterial pressure. All are true regarding mean arterial pressure except:
      A)
      If cardiac output increases, MAP increases.
      B)
      If the vascular bed increases in diameter, the MAP increases.
      C)
      Variables influencing MAP are blood volume, cardiac output, and vascular tone.
      D)
      If blood volume increases, MAP increases.
    3. All the following medications are ordered for a mechanically ventilated patient with acute respiratory distress syndrome (ARDS) and acute renal failure. Which medication should the nurse discuss with the health care provider before administration?
      A)
      IV gentamicin (Garamycin) 60 mg.
      B)
      Sucralfate (Carafate) 1 g per nasogastric tube.
      C)
      IV ranitidine (Zantac) 50 mg IV.
      D)
      IV methylprednisolone (Solu-Medrol) 40 mg.
    4. Which of these patients is most appropriate for the burn unit charge nurse to assign to an RN staff nurse who has floated from the hospital medical unit?
      A)
      A 60-year-old patient who has twice-daily burn debridements and dressing changes to partial-thickness facial burns.
      B)
      A 45-year-old patient who has just come back to the unit after having a cultured epithelial autograft to the chest.
      C)
      A 63-year-old patient who has blebs under an autograft on the thigh and has an order for bleb aspiration.
      D)
      A 34-year-old patient who has a weight loss of 15

    Exam Review

    1. After the nurse teaches the patient about the use of atenolol (Tenormin) in preventing anginal episodes, which statement by a patient indicates that the teaching has been effective?
      A)
      "Atenolol will increase the strength of my heart muscle.”.
      B)
      "It is important not to suddenly stop taking the atenolol.”.
      C)
      "I can expect to feel short of breath when taking atenolol.”.
      D)
      "Atenolol will improve the blood flow to my coronary arteries.”.
    2. A patient's status worsens and he needs mechanical ventilation. The pulmonologist wants him to receive 10 breaths/minute from the ventilator but wants to encourage him to breathe spontaneously in between the mechanical breaths at his own tidal volume. This mode of ventilation is called:
      A)
      Positive end-expiratory pressure.
      B)
      Synchronized intermittent mandatory ventilation.
      C)
      Controlled ventilation.
      D)
      Assist/control ventilation.
    3. The nurse has just received arterial blood gas (ABG) results on four patients. Which result is most important to report rapidly to the health care provider?
      A)
      pH 7.46, PaO2 90 mm Hg, PaCO2 32 mm Hg, and O2 sat 98
      B)
      pH 7.31, PaO2 91 mm Hg, PaCO2 50 mm Hg, and O2 sat 96
      C)
      pH 7.34, PaO2 82 mm Hg, PaCO2 40 mm Hg, and O2 sat 97
      D)
      pH 7.35, PaO2 85 mm Hg, PaCO2 4.5 mm Hg, and O2 sat 95 .
    4. A patient with chronic stable angina is being treated with metoprolol (Lopressor). The nurse will suspect that the patient is experiencing a side effect of the metoprolol if:
      A)
      The patient complains about feeling anxious.
      B)
      The patient is restless and agitated.
      C)
      The cardiac monitor shows a heart rate of 45.
      D)
      The BP is 190/110 mm Hg.

    Exam Review

    1. Which of these patients is most appropriate for the intensive care unit (ICU) charge nurse to assign to a RN who has floated from the medical unit?
      A)
      A 44-year-old patient receiving IV antibiotics for meningococcal meningitis.
      B)
      A 23-year-old patient who had a skull fracture and craniotomy the previous day.
      C)
      A 30-year-old patient who has an ICP monitor in place after a head injury a week ago.
      D)
      A 61-year-old patient who has an increased ICP and is receiving hyperventilation therapy.
    2. Identify this rhythm:
      A)
      SVT.
      B)
      NSR.
      C)
      Sinus Tachycardia.
      D)
      Bigeminy.
    3. The client being mechanically ventilated has become more restless over the course of the shift. Which is the nurse's best action?
      A)
      Darkens the room and ask visitors to leave.
      B)
      Documents the observation as the only action.
      C)
      Checks the client's oxygen saturation by pulse oximetry.
      D)
      Administers a dose of pain medication or sedative.
    4. What will the nurse administer to a client with sustained supraventricular tachycardia?
      A)
      Adenosine.
      B)
      Cardizem.
      C)
      Lidocaine.
      D)
      Atropine.

    Exam Review

    1. What interventions are appropriate to use with a dying client and her family members?
      A)
      Teach family members about physical signs of impending death.
      B)
      Avoid encouraging spirituality as the client's and nurse's beliefs may not be congruent.
      C)
      Encourage symptom management.
      D)
      Encourage reminiscence by both the client and family members.
      E)
      Assist family members by offering an explanation for their loss.
    2. A client's ECG tracing shows normal sinus rhythm followed by a complex of three PVCs, with a return to normal sinus rhythm. What is the nurse's interpretation of this finding?
      A)
      Ventricular escape rhythm.
      B)
      Atrial flutter.
      C)
      Trigeminy.
      D)
      Nonsustained ventricular tachycardia.
    3. A patient presented to the ER with exposure to Tabun, a nerve agent. Once decontaminated, the most likely treatment is:
      A)
      Sodium thiosulfate IV.
      B)
      Sodium nitrate pearls crushed into the ventilator reservoir.
      C)
      Intubation with a plastic airway.
      D)
      Atropine IV.
    4. A 48-year-old gardener is driven in by friends after sustaining a chainsaw injury to his left arm 10 minutes ago. He complains of severe pain, and blood is dripping from a towel that is wrapped around the patient's wrist. There is a large laceration over the wrist with active bleeding, and the hand distal to the injury is pale and absent of capillary refill. The patient is unable to extend the digits and sensation is absent in the third and fourth digits. The patient appears pale, cool, and diaphoretic. Medications: none. Allergies: none. Last dT: 8 years ago. PMH: none. BP 96/60, Oral Temp 92.2, HR 110, RR 18. What is your triage priority?
      A)
      Urgent.
      B)
      None of the above.
      C)
      Non-urgent.
      D)
      Emergent.